# SDR 2001FA0000185

- Difficulty date: April 23, 2001
- Submitted: August 9, 2001
- Operation: General aviation
- Aircraft: N74285
- Make and model: Blanca 14132
- Aircraft serial: 1398
- Engine: Frnkln 6A4150B3
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Flap
- Condition: Departed
- Location: Lt Wing
- Stage of operation: AP
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

LT FLAP SEPARATED FROM A/C AT ABOUT 500 FT WHILE TURNING DOWNWIND TO AIRPORT. A/C WAS BEING CONFIGURED FOR LANDING AT THE TIME OF SEPARATION. 80 MPH GEAR DOWN AND THE FLAP HANDLE WAS PULLED FOR FULL FLAP. AN IMPULSE WAS FELT IN THE HANDLE WHICH I FIRST THOUGHT WAS A BROKEN FLAP CABLE AND IMMEDIATELY RETRACTED THE FLAPS OR IN THIS CASE THE FLAP. THE A/C WAS STABLE AND CONTROLLABLE SO MORE POWER WAS ADDED AND LANDED FASTER THAN NORMAL. MOISTURE HAD COLLECTED IN THIS AREA AND COMPROMISED THE WOOD AND GLUE CAUSING THE FAILURE OF THE OUTBOARD HINGE RIB, INSPECTION AT THIS AREA IS ONLY POSSIBLE BY CUTTING A HOLE.  THE INBOARD RIB OF THE FLAP FAILED, THIS WAS SECONDARY AFTER THE OUTBOARD HINGE SEPARATED FROM THE WING.
